Alert archive / Nevada / Lake Wind Advisories in 2007
Lake Wind Advisory 32, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Dec 18, 2007, 7:32 AM PST for 4 counties in Nevada. It took effect at Dec 18, 2007, 10:00 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2007, 7:32 AM PST (15:32 UTC)
- In effect from
- Dec 18, 2007, 10:00 AM PST
- Expired
- Dec 18, 2007, 3:18 PM PST
- In force
- 5 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Dec 18, 4:15 AM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 18, 4:15 AM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
415 AM PST TUE DEC 18 2007
.SHORT TERM...
DEEP LOW PRESSURE SYSTEM IS CURRENTLY SPINNING OFF THE WRN CANADA
COAST AND SENDING A POTENT TROUGH INTO WEST COAST OF THE CONUS. THE
STORM IS MAINLY BEHAVING AS EXPECTED WITH RADAR RETURNS FILLING IN
OVERNIGHT ACROSS THE NRN HALF OF CA. CLOUD TOP ENHANCEMENT IS REALLY
STARTING TO PICK UP ALONG THE NRN CA COASTLINE AT THIS HOUR
GENERATING IMPRESSIVE PRECIP RATES AND SLOWLY SHIFTING EAST TOWARDS
THE SIERRA. THIS WILL BE THE BULK OF THE STORM WITH GOOD UPPER
FORCING ALONG THE TROUGH AXIS AND PLENTY OF MOISTURE TO WORK WITH.
THE TROUGH IS SHEARING APART JUST SLIGHTLY AS IT APPROACHES THE
COAST WITH THE BULK OF THE ENERGY EXPECTED TO MOVE OVER CENTRAL CA
AND THE SRN SIERRA. PRECIP AMOUNTS ARE STILL ON TRACK FOR THE NRN
SIERRA AND THE LAKE TAHOE BASIN...HOWEVER THIS SRN ENERGY WILL BRING
THE HIGHEST AMOUNTS TO THE HIGH SIERRA OF MONO COUNTY WHERE FAVORED
LOCATIONS COULD SEE AS MUCH AS 3 FEET OF SNOW. THE WINTER STORM
WARNINGS CONTINUE HOWEVER LATER SHIFTS MAY NEED TO EXTEND THE
WARNING FOR MONO COUNTY THIS EVENING.
STABILITY DIAGNOSES CONTINUE TO SHOW A RAIN SHADOW FOR THE LEESIDE
AREAS WITH BREEZY CONDITIONS THROUGHOUT THE DAY. QPF FROM THE LATEST
MESOSCALE WRF MODEL ALSO CONFIRM THIS SHADOWING. SPILLOVER WILL
FIRST OCCUR OVER NRN WASHOE COUNTY AND THE SURPRISE VALLEY AROUND
MID-MORNING. THIS WILL LEAD TO MODERATE SNOW ACCUMULATIONS
JUSTIFYING THE SNOW ADVISORY. SPILLOVER WILL THEN SHIFT SOUTH ALONG
A WEAK SURFACE COLD FRONT AND REACH THE RENO AREA AROUND MID TO LATE
AFTERNOON. STILL NOT EXPECTING MUCH ACCUMULATION IN THE RENO AREA
EXCEPT MAYBE ON THE FOOTHILLS AND FAR WRN PORTIONS OF THE METRO
AREA. HAVE ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE TODAY AHEAD
OF THE COLD FRONT.
SHOWERS TAPER OFF OVERNIGHT AS THE NEXT SYSTEM DEVELOPS OVER THE ERN
PACIFIC. MODELS ARE PICKING UP ON A WEAK VORT FEATURE BETWEEN THE
TWO STORMS THAT PASSES JUST NORTH OF THE CWA WEDNESDAY MORNING. THIS
WILL GENERATE MODERATE SNOWFALL OVER NRN LASSEN COUNTY WITH UNSTABLE
AIRMASS ALLOWING THE SNOW TO GET OVER TO NRN WASHOE COUNTY AS WELL.
THIS MAY WARRANT A SNOW ADVISORY BETWEEN THE TWO BIG SYSTEMS.
THE BIG IMPACT HOWEVER IS THE NEXT SYSTEM WHICH APPROACHES THE WEST
COAST WEDNESDAY AFTERNOON. CURRENT TPW ESTIMATES FROM THIS STORM ARE
HIGHER THAN TODAYS SYSTEM. THE WEDNESDAY STORM ALSO HAS A MUCH
COLDER AIRMASS AND BETTER JET DYNAMICS. WITH ALL THESE INGREDIENTS
COMING TOGETHER IT SHOULD MAKE FOR A BIGGER STORM THAN THE CURRENT
ONE...HOWEVER THE LATEST MODEL RUNS HAVE BEEN TRENDING DOWN WITH THE
QPF. ONCE AGAIN FEEL THAT MODELS ARE NOT INITIALIZING THE AVAILABLE
MOISTURE VERY WELL AND MODEL QPF AMOUNTS SHOULD INCREASE AS THE TIME
NEARS...AS WAS THE CASE WITH TODAYS STORM. ONE THING MODELS DO AGREE
ON IS THAT THE STORM IS A LITTLE FASTER MOVING WITH A SHORTER
DURATION OF HEAVY PRECIP THAN PREVIOUSLY EXPECTED. A STRONG COLD
FRONT MOVES ACROSS THE REGION THURSDAY MORNING BRINGING THE
STRONGEST WINDS AND THEN USHERING IN MUCH COLDER AIR. THERE IS STILL
A DECENT AMOUNT OF POST-FRONTAL PRECIP WHICH WOULD BE FAVORABLE FOR
SNOWFALL EAST OF THE SIERRA CREST INCLUDING RENO. WILL CONTINUE WITH
THE WINTER STORM WATCH FOR THIS STORM AS IS BUT MAY NEED TO ADD SOME
OF THE WRN NEVADA ZONES AT A LATER TIME. THIS STORM QUICKLY EXITS TO
THE EAST THURSDAY NIGHT WITH RAPIDLY CLEARING SKIES AND A COLD
POST-FRONTAL AIRMASS. JORDAN
.LONG TERM...FRIDAY THROUGH MONDAY...
A PROGRESSIVE PATTERN WILL BE IN PLACE THROUGH THE EXTENDED PERIOD.
A SHORT WAVE RIDGE BUILDS RAPIDLY BEHIND THE DEPARTING THURSDAY
STORM SYSTEM AND WILL PRODUCE DRY BUT COLD WEATHER ACROSS THE SIERRA
AND WESTERN NEVADA FRIDAY INTO SATURDAY. THE RIDGE IS INITIALLY VERY
AMPLIFIED BETWEEN DEEP TROUGHS IN THE CENTRAL CONUS AND OVER THE
GULF OF ALASKA BUT WEAKENS AS OVERRUNNING MOISTURE SPREADS INTO THE
PAC NW AND NORTHERN CA/NV. THE GFS IS A LITTLE MORE AGGRESSIVE THAN
THE ECMWF WITH THE OVERRUNNING AND WOULD SUPPORT LIGHT PRECIPITATION
IN THE NORTHERN ZONES SATURDAY AND DOWN TO AROUND I-80 ON SUNDAY.
WILL CONTINUE WITH SLIGHT CHANCE POPS IN THOSE AREAS OVER THE
WEEKEND. CHANCES OF PRECIP WILL INCREASE ON SUNDAY NIGHT AND MONDAY
AS THE NEXT SHORT WAVE TROUGH MOVES THROUGH THE PAC NW AND THE
NORTHERN GREAT BASIN. THE 06Z GFS DETERMINISTIC RUN HAS DEPARTED
FROM EARLIER GFS RUNS AND NOW LOOKS MORE LIKE THE ECMWF WHICH IS
STRONGER AND FASTER WITH THE TROUGH. IT IS ALSO COLDER SO THAT
PRECIP THAT OCCURS WILL PROBABLY BE SNOW DOWN TO VALLEY FLOORS. IF
THIS WORKS OUT THERE MAY BE A WHITE CHRISTMAS FOR MUCH OF THE CWA.
RC
&&
.AVIATION...
CONDS IN SIERRA INCLUDING TAHOE BASIN DETERIORATE TO WDSPRD IFR/LIFR
VSBY AND CIGS IN SN/+SN THIS MORNING ALONG WITH STRONG RIDGE GUSTS
UP TO 80 KT WHICH CONTINUES INTO THIS EVENING. IN WRN NV...AREAS OF
MVFR CIGS WILL CONTINUE THROUGH 00Z IN RA/SHRA. CONDS WILL IMPROVE
TUE NIGHT AS THE MAIN STORM ENERGY MOVES INTO SOUTHERN CA/NV. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NVZ005.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NVZ002.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR NVZ002.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON FOR NVZ004.
CA...WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ071.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR CAZ071.
SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ070.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ072-073.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING FOR CAZ073.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Dec 18, 4:43 AM PST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 443 AM PST TUE DEC 18 2007 NVZ001-003-004-190000- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 443 AM PST TUE DEC 18 2007 ...STORMY WEATHER PATTERN CONTINUES FOR EASTERN CALIFORNIA AND WESTERN NEVADA THIS WEEK... THE STORM AFFECTING THE REGION TODAY WILL BRING SIGNIFICANT SNOWFALL TO THE SIERRA...WITH ONE TO TWO FEET EXPECTED BY THIS EVENING. SEVERAL INCHES OF SNOW ARE ALSO POSSIBLE IN THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY BY THIS EVENING. SEE OUR WINTER WEATHER WARNINGS FOR MORE DETAILS. IN OTHER WESTERN NEVADA VALLEYS...SNOW LEVELS NEAR 5000 FEET ARE EXPECTED TODAY. SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE ABOVE 5000 FEET...WITH LOCAL AMOUNTS UP TO 4 INCHES IN THE FOOTHILLS WEST OF RENO. ANOTHER STORM WILL REACH THE AREA WEDNESDAY NIGHT AND THURSDAY. THERE IS A HIGH POTENTIAL FOR ANOTHER SIGNIFICANT SNOWFALL IN THE SIERRA. THIS WILL BE A MUCH COLDER STORM....WITH SNOW ACCUMULATIONS POSSIBLE DOWN TO THE VALLEY FLOORS OF EASTERN CALIFORNIA AND WESTERN NEVADA. ANYONE PLANNING TRAVEL IN EASTERN CALIFORNIA AND WESTERN NEVADA THIS WEEK SHOULD PREPARE FOR WINTER DRIVING CONDITIONS... ESPECIALLY OVER HIGHER ELEVATIONS AND MOUNTAIN PASSES. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. RC HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.